Analysis of Edge Deletion Processes on Faulty Random Regular Graphs

  • Andreas Goerdt
  • Mike Molloy
Part of the Lecture Notes in Computer Science book series (LNCS, volume 1776)


Random regular graphs are, at least theoretically, popular communication networks. The reason for this is that they combine low (that is constant) degree with good expansion properties crucial for efficient communication and load balancing. When any kind of communication network gets large one is faced with the question of fault tolerance of this network. Here we consider the question: Are the expansion properties of random regular graphs preserved when each edge gets faulty independently with a given fault probability? We improve previous results on this problem: Expansion properties are shown to be preserved for much higher fault probabilities and lower degrees than was known before. Our proofs are much simpler than related proofs in this area.


Random Graph Fault Tolerance Linear Size Local Algorithm Fault Probability 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Bollobas, B.: Random Graphs. Academic Press, London (1985)zbMATHGoogle Scholar
  2. 2.
    Bollobas, B.: The isoperimetric number of random regular graphs. European Journal of Combinatorics 9, 241–244 (1988)zbMATHMathSciNetGoogle Scholar
  3. 3.
    Cole, R., Maggs, B., Sitaraman, R.: Routing on Butterfly networks with random faults. In: Proceedings FoCS 1995, pp. 558–570. IEEE, Los Alamitos (1995)Google Scholar
  4. 4.
    Goerdt, A.: The giant component threshold for random regular graphs with edge faults. In: Privara, I., Ružička, P. (eds.) MFCS 1997. LNCS, vol. 1295, pp. 279–288. Springer, Heidelberg (1997)CrossRefGoogle Scholar
  5. 5.
    Goerdt, A.: Random regular graphs with edge faults: expansion through cores. In: Chwa, K.-Y., Ibarra, O.H. (eds.) ISAAC 1998. LNCS, vol. 1533, pp. 219–228. Springer, Heidelberg (1998)CrossRefGoogle Scholar
  6. 6.
    Pittel, B., Spencer, J., Wormald, N.: Sudden emergence of a giant k-core in a random graph. Journal of Combinatorial Theory B 67, 111–151 (1996)zbMATHCrossRefMathSciNetGoogle Scholar
  7. 7.
    Molloy, M., Pittel, B.: Subgraphs with average degree 3 in a random graph (in preparation) Google Scholar
  8. 8.
    Molloy, M., Wormald, N.: (in preparation) Google Scholar
  9. 9.
    Nikoletseas, S., Palem, K., Spirakis, P., Yung, M.: Vertex disjoint paths and multconnectivity in random graphs: Secure network computing. In: Shamir, E., Abiteboul, S. (eds.) ICALP 1994. LNCS, vol. 820, pp. 508–519. Springer, Heidelberg (1994)Google Scholar
  10. 10.
    Spirakis, P., Nikoletseas, S.: Expansion properties of random regular graphs with edge faults. In: Mayr, E.W., Puech, C. (eds.) STACS 1995. LNCS, vol. 900, pp. 421–432. Springer, Heidelberg (1995)Google Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 2000

Authors and Affiliations

  • Andreas Goerdt
    • 1
  • Mike Molloy
    • 2
  1. 1.Fakultät für InformatikTU ChemnitzChemnitzGermany
  2. 2.Department of Computer ScienceUniversity of TorontoTorontoCanada

Personalised recommendations